Alert archive / New Jersey / Flash Flood Warnings in 2015
Flash Flood Warning 15, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 19, 2015, 2:53 PM EDT for Essex County, Union County, New Jersey. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2015, 2:53 PM EDT (18:53 UTC)
- Expired
- Aug 19, 2015, 5:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Essex County, NJ, Union County, NJ
The radar
The Philadelphia radar (KDIX), 88 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 3:30 PM EDT | FLASH FLOOD | Mountainside, NJ | CR-22 CLOSED BETWEEN MOUNTAIN AVENUE AND NEW PROVIDENCE ROAD |
| Aug 19, 4:18 PM EDT | FLASH FLOOD | Scotch Plains, NJ | ALL LANES CLOSED ON US-22 BETWEEN BONNIE BURN ROAD AND MOUNTAIN AVENUE |
| Aug 19, 5:02 PM EDT | FLASH FLOOD | Berkeley Heights, NJ | MULTIPLE WATER RESCUES UNDERWAY ON DIAMOND HILL ROAD BETWEEN VALLEY ROAD AND MOUNTAIN AVENUE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 605 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
252
WGUS51 KOKX 191853
FFWOKX
NJC013-039-192145-
/O.NEW.KOKX.FF.W.0015.150819T1853Z-150819T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
253 PM EDT WED AUG 19 2015
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN ESSEX COUNTY IN NORTHEASTERN NEW JERSEY...
UNION COUNTY IN NORTHEASTERN NEW JERSEY...
* UNTIL 545 PM EDT
* AT 251 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES BETWEEN
1 AND 2 INCHES OF RAIN HAS FALLEN IN THE LAST HOUR. FLASH FLOODING
IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PLAINFIELD...SUMMIT...MILLBURN...CALDWELL...ORANGE...CLARK...
FAIRFIELD...UNION...WEST ORANGE...WESTFIELD...LIVINGSTON...
RAHWAY...MAPLEWOOD...SCOTCH PLAINS...CRANFORD...ROSELLE...VERONA...
ROSELLE PARK...BERKELEY HEIGHTS AND NEW PROVIDENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4061 7431 4059 7446 4060 7446 4062 7442
4067 7440 4065 7445 4067 7446 4075 7436
4076 7438 4079 7437 4082 7433 4086 7432
4087 7434 4090 7434 4091 7431 4090 7427
4088 7424 4078 7423 4060 7426 4059 7429
$$
MPS3 follow-up statements
415
WGUS71 KOKX 191948
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
348 PM EDT WED AUG 19 2015
NJC013-039-192145-
/O.CON.KOKX.FF.W.0015.000000T0000Z-150819T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESSEX NJ-UNION NJ-
348 PM EDT WED AUG 19 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
WESTERN ESSEX AND UNION COUNTIES...
AT 345 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS CONTINUING TO
PRODUCE HEAVY RAIN ACROSS THE WARNED AREA. TRAINED SPOTTERS HAVE
REPORTED THAT ROUTE 22 IN MOUNTAINSIDE IS CLOSED DUE TO FLOODING.
DOPPLER RADAR ESTIMATES THAT BETWEEN 4 AND 5 INCHES OF RAIN HAS
FALLEN IN WESTERN UNION COUNTY. FLASH FLOODING WILL CONTINUE THROUGH
THIS EVENING...AS THUNDERSTORMS WITH HEAVY RAIN CONTINUE TO TRAIN
OVER THAT AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PLAINFIELD...SUMMIT...MILLBURN...CALDWELL...ORANGE...CLARK...
FAIRFIELD...UNION...WEST ORANGE...WESTFIELD...LIVINGSTON...RAHWAY...
MAPLEWOOD...SCOTCH PLAINS...CRANFORD...ROSELLE...VERONA...ROSELLE
PARK...BERKELEY HEIGHTS AND NEW PROVIDENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4061 7431 4059 7446 4060 7446 4062 7442
4067 7440 4065 7445 4067 7446 4075 7436
4076 7438 4079 7437 4082 7433 4086 7432
4087 7434 4090 7434 4091 7431 4090 7427
4088 7424 4078 7423 4060 7426 4059 7429
$$
MPS039
WGUS71 KOKX 192048
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
448 PM EDT WED AUG 19 2015
NJC013-192051-
/O.CAN.KOKX.FF.W.0015.000000T0000Z-150819T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESSEX NJ-
448 PM EDT WED AUG 19 2015
...THE FLASH FLOOD WARNING FOR WESTERN ESSEX COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 4061 7431 4059 7446 4062 7442 4067 7440
4066 7442 4066 7444 4065 7445 4067 7446
4074 7437 4072 7433 4071 7430 4072 7429
4071 7426 4060 7426 4059 7429
$$
NJC039-192145-
/O.CON.KOKX.FF.W.0015.000000T0000Z-150819T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION NJ-
448 PM EDT WED AUG 19 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
UNION COUNTY...
AT 441 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS CONTINUING TO
PRODUCE HEAVY RAIN ACROSS THE WARNED AREA. THE PUBLIC REPORTED THAT
US-22 BETWEEN BONNIE BURN ROAD AND MOUNTAIN AVENUE WAS CLOSED DUE TO
FLOODING. OBSERVATIONS INDICATE THAT BETWEEN 3 TO CLOSE TO 5 INCHES
OF RAIN HAS FALLEN IN SOME SPOTS IN WESTERN UNION COUNTY. FLASH
FLOODING IS EXPECTED TO CONTINUE AS THE THUNDERSTORMS CONTINUE TO
TRAIN OVER THE AREA..
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PLAINFIELD...SUMMIT...CLARK...UNION...WESTFIELD...RAHWAY...SCOTCH
PLAINS...CRANFORD...ROSELLE...ROSELLE PARK...BERKELEY HEIGHTS...NEW
PROVIDENCE...KENILWORTH...FANWOOD...MOUNTAINSIDE...GARWOOD AND
SPRINGFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4061 7431 4059 7446 4062 7442 4067 7440
4066 7442 4066 7444 4065 7445 4067 7446
4074 7437 4072 7433 4071 7430 4072 7429
4071 7426 4060 7426 4059 7429
$$
JP098
WGUS71 KOKX 192140
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
540 PM EDT WED AUG 19 2015
NJC039-192148-
/O.EXP.KOKX.FF.W.0015.000000T0000Z-150819T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION NJ-
540 PM EDT WED AUG 19 2015
...THE FLASH FLOOD WARNING FOR UNION COUNTY WILL EXPIRE AT 545 PM
EDT...
THE HEAVY RAIN HAS ENDED...ANY ADDITIONAL FLOODING IS NO LONGER
EXPECTED TO POSE A THREAT.
LAT...LON 4061 7431 4059 7446 4062 7442 4067 7440
4066 7442 4066 7444 4065 7445 4067 7446
4074 7437 4072 7433 4071 7430 4072 7429
4071 7426 4060 7426 4059 7429
$$
JPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 2:12 PM EDT, 41 minutes earlier.
Area forecast discussion, Aug 19, 2:12 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
212 PM EDT WED AUG 19 2015
.SYNOPSIS...
HIGH PRESSURE REMAINS ENTRENCHED ALONG THE EASTERN SEABOARD
THROUGH THURSDAY NIGHT AS A COLD FRONT APPROACHES FROM THE WEST.
THIS FRONT SLOWLY CROSSES THE TRI-STATE THROUGH FRIDAY NIGHT. THE
FRONT THEN STALLS OUT NEAR THE AREA INTO SUNDAY NIGHT AS IT SLOWLY
DISSIPATES...WITH HIGH PRESSURE BUILDING IN FROM THE CANADIAN
MARITIMES AT THE SAME TIME. A COLD FRONT APPROACHES FROM THE WEST
MONDAY...THEN CROSSES THE AREA MONDAY NIGHT AND EARLY
TUESDAY...FOLLOWED BY HIGH PRESSURE BUILDING IN FROM THE WEST.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A FEW SHOWERS ARE BEGINNING TO DEVELOP OVER EASTERN PA AND
SOUTHERN NJ. WOULD EXPECT COVERAGE TO INCREASE GOING INTO THE
AFTERNOON...BUT WILL KEEP POPS AT CHANCE FOR WESTERN ZONES DUE TO
THE SCATTERED NATURE OF THE STORMS.
WIDESPREAD DRY AIR ALOFT OVER LONG ISLAND AND CT WILL INHIBIT
GROWTH OF STORMS...SO WILL KEEP POPS LOWER THERE.
MAX TEMPS WILL TOP OFF IN THE 80S TO NEAR 90.
THERE IS A MODERATE RISK FOR RIP CURRENTS AT OCEAN BEACHES TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
CLOUDS SHOULD INCREASE TONIGHT WITH LOW LEVELS MOISTENING.
ISENTROPIC LIFT BEGINS TO INCREASE OVERNIGHT...SO WENT WITH A
SLIGHT CHANCE OF A SHOWER/TSTM AFTER MIDNIGHT.
ISENTROPIC LIFT CONTINUES TO INCREASE THURSDAY DURING THE MORNING
HOURS FROM OFF THE OCEAN...AS WELL AS SOME SHIFTING IN FROM THE
WEST...WELL AHEAD OF AN APPROACHING COLD FRONT. MODELS IMPLY THAT
LIFT SHUTS OFF OVER EASTERN ZONES DURING THE AFTERNOON AS WEAK
SUBSIDENCE/NEGATIVE VORTICITY ADVECTION IS CREATED BETWEEN A WEAK
SHORTWAVE ADVANCING FROM THE WEST AND A SHORTWAVE ROTATING AROUND
AN OFFSHORE UPPER LOW TO OUR SE. THEREFORE...HAVE CHANCE POPS WEST
OF THE HUDSON THROUGH THE DAY...AND SLIGHT CHANCE POPS
ELSEWHERE...EXCEPT DRY FOR CT AND LONG ISLAND DURING THE
AFTERNOON. MAV/NAM MOS BLEND FOR HIGH TEMPS LOOKED GOOD.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
MAIN FOCUS IS ON THE POTENTIAL FOR LOCALLY HEAVY RAINFALL FROM LATE
THURSDAY NIGHT INTO POSSIBLY SATURDAY FROM W TO E ACROSS THE CWA.
MODEL TRENDS HAVE SLOWED DOWN THE SYSTEM...IN RESPONSE TO STRONGER
THAN PREVIOUSLY FORECAST RIDGING JUST OFF THE EASTERN SEABOARD.
WOULD NOT BE SURPRISED IF THIS TREND CONTINUED...WITH THINGS
ULTIMATELY SLOWING DOWN ANOTHER 3-6 HOURS OR SO...AS THE MODELS
OFTEN UNDERESTIMATE THE STRENGTHS OF RIDGING OFF THE EASTERN
SEABOARD UNTIL 48 HOURS OR SO BEFORE AN EVENT.
STILL CONCERNED THAT THE BULK OF THE ENERGY WITH THE NORTHERN
STREAM TROUGH WILL PASS TO THE NW/N OF THE AREA...AND IF NOT FOR
ANOMALOUSLY HIGH PRECIPITABLE WATERS...WOULD BE MORE CONVINCED THAT
THE HEAVIEST PRECIPITATION WILL END UP TO THE NW/N OF THE CWA.
HOWEVER...NOTING THE VERY HIGH PRECIPITABLE WATERS...BELIEVE THE
LOCALLY HEAVY RAINFALL THREAT EXISTS LATE THURSDAY NIGHT INTO
POSSIBLY SATURDAY...SO HAVE CONTINUED MENTION OF LOCALLY HEAVY
RAINFALL WITH LIKELY POPS. REFER TO THE HYDROLOGY SECTION OF THE AFD
FOR DETAILS ON QPF AMOUNTS AND POTENTIAL IMPACTS.
GIVEN UNCERTAINTY ON TIMING HAVE CAPPED POPS AT LIKELY FOR NOW.
ALSO...THUNDER POTENTIAL REMAINS RELATIVELY LOW...SO HAVE CAPPED
CHANCE OF THUNDER AT CHANCE...AND THAT ONLY WHERE THERE ARE LIKELY
POPS.
A COUPLE OF CHANGES WERE MADE AS A RESULT OF THE CHANGE IN
TIMING/STRENGTH OF THE RIDGE. 1ST...DELAYED THE ONSET OF HEAVIER
PRECIPITATION UNTIL TOWARDS DAWN THURSDAY NIGHT AND THEN ONLY FOR
THE WESTERN 1/8 OF THE CWA. 2ND...KEPT SE CT AND SUFFOLK COUNTY AT
SLIGHT CHANCE POPS THURSDAY NIGHT...WOULD NOT BE ULTIMATELY
SURPRISED OF MOST AREAS E OF THE HUDSON RIVER ENDED UP STAYING DRY
THURSDAY NIGHT...WITH EASTERN CT/LONG ISLAND POSSIBLY STAYING DRY
INTO FRIDAY AFTERNOON. 3RD...AS A RESULT...SLOWED EASTWARD EXPANSION
OF LIKELY AND HIGH END CHANCE POPS...AND HENCE ADDED LIKELY POPS
INTO FRIDAY NIGHT...MAINLY FOR AREAS JUST E OF NYC INTO SW CT/W
SUFFOLK COUNTY. SOME UNCERTAINTY ON HOW WELL PRECIPITATION HOLDS
TOGETHER INTO SATURDAY...SO CAPPED POPS AT HIGH END CHANCE OVER
EASTERN ZONES FOR NOW...BUT CANNOT RULE OUT LOCALLY HEAVY RAIN FOR
THOSE AREAS ON SATURDAY.
SHOULD BE UNDER MAINLY SW FLOW ALOFT SATURDAY NIGHT-SUNDAY NIGHT
WITH MULTIPLE SHORTWAVE PASSING THE AREA. HAVE A CHANCE OF SHOWERS
WITH A SLIGHT CHANCE OF THUNDER AS A RESULT.
MODELS AGREE ON GENERAL IDEA OF A MEAN TROUGH PUSHING INTO THE
EASTERN US MONDAY/TUESDAY...HOWEVER DIFFER IN WHERE AND TO EXTENT A
CUTOFF LOW WILL DEVELOP. THE ECMWF IS FARTHER S/STRONGER WITH THE
CUTOFF LOW THAN THE GFS...AND HENCE THE ECMWF IS SLOWER AND WETTER
WITH THE COLD FRONTAL PASSAGE MONDAY/MONDAY NIGHT THAN THE GFS. HAVE
CHANCE POPS WITH IT BOTH PERIODS. ON TUESDAY HAVE SLIGHT CHANCE POPS
NW 1/2 OF THE AREA - CLOSEST TO THE CUTOFF LOW IN BOTH MODELS...AND
DRY SE 1/2 OF THE AREA.
TEMPERATURES THURSDAY NIGHT-TUESDAY...
FOR LOWS THURSDAY NIGHT...A BLEND OF MAV/MET/ECS GUIDANCE AND NAM 2-
METER TEMPERATURES WAS USED...WITH VALUES FORECAST TO BE AROUND 5-10
DEGREES ABOVE NORMAL. FOR HIGHS ON FRIDAY A BLEND OF MIXING DOWN
FROM 975-925 HPA PER BUFKIT SOUNDINGS...MAV/MET GUIDANCE AND NAM 2-
METER TEMPERATURES WAS USED...WITH READINGS FORECAST TO BE WITHIN A
COUPLE DEGREES OF EITHER SIDE OF NORMAL.
FROM FRIDAY NIGHT-TUESDAY A BLEND OF MEX/MEN/EKD/ECE/ECM/WPC
GUIDANCE WAS USED...WITH NAM 2-METER TEMPERATURES BLENDED IN ON
FRIDAY NIGHT AS WELL. LOWS IN THIS TIME FRAME SHOULD RUN ABOVE
NORMAL...AND HIGHS WITHIN A FEW DEGREES ON EITHER SIDE OF NORMAL.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A BROKEN LINE OF SHRA/TSRA JUST WEST OF THE NYC TERMINALS AT 18Z
IS LIKELY TO STAY WEST THE NEXT COUPLE OF HOURS...BUT CAN NOT RULE
OUT SOMETHING ISOLATED.
PERSISTENCE FORECAST IS ON TAP THE NEXT 24-30H WITH HIGH PRESSURE
OFF THE NEW ENGLAND COAST AND A SLOW MOVING COLD FRONT APPROACHING
FROM THE WEST.
MVFR/IFR IN STRATUS/FOG DEVELOPMENT TONIGHT INTO THU MORNING.
THERE IS SOME UNCERTAINTY IN THE TIMING BUT FOLLOWED CLOSELY TO
WHAT TRANSPIRED LAST NIGHT/THIS MORNING. CONDITIONS THEN
GRADUALLY IMPROVE THU MORNING WITH A GUSTY SE FLOW DEVELOPING.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:
HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: ISOLATED TSTM POSSIBLE THIS AFT. THERE
REMAINS SOME UNCERTAINTY WITH THE TIMING AND EXTENT OF
STRATUS/FOG DEVELOPMENT TONIGHT.
KLGA FCSTER COMMENTS: ISOLATED TSTM POSSIBLE THIS AFT. THERE
REMAINS SOME UNCERTAINTY WITH THE TIMING AND EXTENT OF
STRATUS/FOG DEVELOPMENT TONIGHT.
KEWR FCSTER COMMENTS: ISOLATED TSTM POSSIBLE THIS AFT. THERE
REMAINS SOME UNCERTAINTY WITH THE TIMING AND EXTENT OF
STRATUS/FOG DEVELOPMENT TONIGHT.
KTEB FCSTER COMMENTS: ISOLATED TSTM POSSIBLE THIS AFT. THERE
REMAINS SOME UNCERTAINTY WITH THE TIMING AND EXTENT OF
STRATUS/FOG DEVELOPMENT TONIGHT.
KHPN FCSTER COMMENTS: ISOLATED TSTM POSSIBLE THIS AFT. THERE
REMAINS SOME UNCERTAINTY WITH THE TIMING AND EXTENT OF
STRATUS/FOG DEVELOPMENT TONIGHT.
KISP FCSTER COMMENTS: THERE REMAINS SOME UNCERTAINTY WITH THE
TIMING AND EXTENT OF STRATUS/FOG DEVELOPMENT TONIGHT.
.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.THU AFT...MVFR OR LOWER POSSIBLE WITH A LOW CHANCE OF
SHRA/TSTMS. RELATIVELY HIGHER CHANCE NEAR CITY TERMINALS AND N/W.
.THU NIGHT-FRI NIGHT...MVFR OR LOWER POSSIBLE IN SHRA/TSTMS.
.SAT-MON...MVFR OR LOWER POSSIBLE WITH A CHANCE OF SHRA/SLIGHT
CHANCE TSTMS.
&&
.MARINE...
PREVAILING WINDS AND SEAS SHOULD REMAIN BELOW SCA CRITERIA
THROUGH THURSDAY WITH A RELATIVELY WEAK PRESSURE GRADIENT OVER THE
WATERS.
A RELAXED PRESSURE GRADIENT OVER THE REGION WILL KEEP WINDS AT 10
KT OR LESS THURSDAY NIGHT THROUGH SUNDAY. SEAS ON THE COASTAL
OCEAN WATERS SHOULD BE 4 FT OR LESS AND ON THE NON-OCEAN WATERS 1
FT OR LESS IN THIS TIME FRAME AS A RESULT.
&&
.HYDROLOGY...
NO SIGNIFICANT WIDESPREAD PRECIPITATION IS EXPECTED THROUGH
THURSDAY.
LOCALIZED FLASH FLOODING POSSIBLE FROM LATE THURSDAY NIGHT
POSSIBLY INTO SATURDAY. FOR NOW THE MAIN THREAT IS FROM SW
CT/NASSAU COUNTY ON WEST...HOWEVER CANNOT RULE OUT THE THREAT
ULTIMATELY EXTENDING FARTHER EAST. FOR NOW FORECASTING 1-1.5
INCHES OVER NYC/LOWER HUDSON VALLEY/NE NJ/SW CT...WITH GENERALLY
LESS THAN 1 INCH FARTHER EAST...AND LESS THAN 1/4 INCH OVER FAR
EASTERN ZONES. STILL QUITE A BIT OF UNCERTAINTY OVER HOW MUCH
PRECIPITATION WILL ULTIMATELY FALL OVER EASTERN ZONES...SO THERE
IS THE POTENTIAL FOR THE QPF AMOUNTS THERE TO RISE AS THE FORECAST
FOR SATURDAY COMES INTO BETTER FOCUS.
WITH STORM MOTION FORECAST TO BE 5 KT OR LESS...AND PRECIPITABLE
WATERS FORECAST ON AVERAGE TO BE AROUND 2.25 INCHES FROM LATE
THURSDAY NIGHT INTO SATURDAY...THERE IS THE POTENTIAL FOR ANY
STRONGER STORM TO PRODUCE LOCALLY HEAVY RAINFALL. SINCE STORMS ARE
FORECAST TO BE SLOW MOVING...THERE IS THE POTENTIAL FOR WIDESPREAD
MINOR URBAN/POOR DRAINAGE FLOODING AND LOCALIZED FLASH FLOODING AS
WELL. THIS FLASH FLOOD THREAT INCLUDES URBAN AREAS...AND FLASHIER
SMALL STREAMS/RIVERS IN NE NJ/THE LOWER HUDSON VALLEY.
BASED ON THIS...WILL EXPAND THE AREA IN THE HWO WHERE THE FLASH
FLOODING POTENTIAL IS MENTIONED EAST...TO INCLUDE ALL AREAS FROM
FAIRFIELD AND NASSAU COUNTY ON WEST.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...JC/MALOIT
NEAR TERM...MPS
SHORT TERM...JC
LONG TERM...MALOIT
AVIATION...DW
MARINE...JC/MALOIT
HYDROLOGY...JC/MALOITHazardous weather outlook, Aug 19, 4:35 AM EDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 435 AM EDT WED AUG 19 2015 CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176>179-200845- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 435 AM EDT WED AUG 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOCALLY HEAVY RAINFALL IS LIKELY AHEAD OF A SLOW MOVING COLD FRONT FROM LATE THURSDAY NIGHT INTO FRIDAY NIGHT. BECAUSE OF THE RELATIVELY SLOW MOTION EXPECTED FOR ANY CONVECTION...WIDESPREAD URBAN AND POOR DRAINAGE FLOODING IS LIKELY. THERE IS ALSO THE POSSIBILITY OF FLASH FLOODING OF URBAN AREAS AND FAST RESPONDING SMALL STREAMS AND RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-CTZ006>008-010>012-NYZ078>081- 200845- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN NEW HAVEN- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 435 AM EDT WED AUG 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MALOIT
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 2:18 PM EDT | Areal Flood Advisory | OKX | Essex, Union | 3 hr |
| Aug 19, 3:11 PM EDT | Special Weather Statement | OKX | Union | 64 min |
Nearby
Flash Flood Warnings in New Jersey, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.